MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Stretched (1601); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Preliminary photo images of the complaint device were captured and included in the complaint file by the j&j japan affiliates.The product analysis lab team reviewed the pre-shipment photos.Based on the pre-shipment photos provided, it can be determined that the embolic coil was in stretched condition and mechanically detached from the device.The resistance heating (rh) coil was observed in good condition.The observed mechanically detached coil is consistent with what was reported in the complaint, that the coil had become detached when it was removed with the concomitant microcatheter from the patient.There was no damage noted on the photo of the concomitant 150cm x5cm prowler select plus microcatheter.Further investigation will be performed when the device is returned for analysis.A review of manufacturing documentation associated with this lot (l16839) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target at the internal iliac artery, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l16839) was inserted into the 150cm x5cm prowler select plus microcatheter (606s255fx / 30339118), resistance was felt.The physician tried to keep coiling but the coil was not able to be pushed back and forth when it exited the distal end of the microcatheter.The coil and the concomitant microcatheter were removed from the patient together as a unit when it was confirmed that the coil had become detached.The coil and microcatheter were replaced with other devices and the procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the lab on 07/13/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target at the internal iliac artery, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l16839) was inserted into the 150cm x5cm prowler select plus microcatheter (606s255fx / 30339118), resistance was felt.The physician tried to keep coiling but the coil was not able to be pushed back and forth when it exited the distal end of the microcatheter.The coil and the concomitant microcatheter were removed from the patient together as a unit when it was confirmed that the coil had become detached.The coil and microcatheter were replaced with other devices and the procedure was completed.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 12mm x 40cm micrusframe 18 coil was received contained in a pouch.The device underwent visual inspection.The introducer was observed in kinked condition.The device positioning unit (dpu) was kinked at 88.4cm from the proximal end.The marker band was found at 75cm from the hub; this is within specification.The embolic coil was mechanically detached and in stretched condition.A microscopic inspection was performed on the returned device.The embolic coil was mechanically detached from and was observed in stretched condition.This finding is consistent with the preliminary photo images of the complaint device provided and included in the complaint file.Residues of dried blood were observed on the embolic coil.The resistance heating (rh) coil did not show evidence that it had been heated; an indication that the detachment process had not been initiated; consistent with the photo images provided.Preliminary photo images of the complaint device were captured and included in the complaint file by the j&j japan affiliates.The product analysis lab team reviewed the pre-shipment photos.Based on the pre-shipment photos provided, it can be determined that the embolic coil was in stretched condition and mechanically detached from the device.The resistance heating (rh) coil was observed in good condition.There was no damage noted on the photo of the concomitant 150cm x5cm prowler select plus microcatheter.The reported issue documented in the complaint was confirmed based on the visual and microscopic inspection of the returned device; the observations are consistent with what was reported in the complaint, that the coil had become detached when it was removed with the concomitant microcatheter from the patient.A review of manufacturing documentation associated with this lot (l16839) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the 12mm x 40cm micrusframe 18 coil encountered resistance when it was inserted into the 150cm x5cm prowler select plus microcatheter.When the coil and concomitant microcatheter were removed, it was confirmed the coil was already detached.This issue was confirmed based on the visual and microscopic inspection performed on the returned device.The residues of dried blood observed during the microscopic inspection of the embolic coil suggest that the initial resistance issue encountered may have been due to inadequate flush; continuous and adequate flush is necessary for optimal performance.Insufficient or inadequate flush can allow for blood to back flow into the microcatheter, which can result in resistance.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instruction for the device to prevent such issue as stretching from occurring.The stretched condition of the coil is likely due to force that was inadvertently applied when the physician tried to continue to advance the coil but could not advance nor retract the coil when it exited the distal end of the microcatheter.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 12mm x 40cm micrusframe 18 coil left the manufacturing facility with the embolic coil in the stretched condition, with the introducer and the dpu both in kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref no: (b)(4).The purpose of this mdr is to include the additional event information received on 7/28/2020.[additional information]: the healthcare professional reported that during the coil embolization procedure with the target at the internal iliac artery, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l16839) was inserted into the 150cm x5cm prowler select plus microcatheter (606s255fx / 30339118), resistance was felt.Additional event information received that indicated that continuous flush had not been maintained through the microcatheter.The physician tried to keep coiling but the coil was not able to be pushed back and forth when it exited the distal end of the microcatheter.The coil and the concomitant microcatheter were removed from the patient together as a unit when it was confirmed that the coil had become detached.The event did not result in any reduction or restriction of blood flow.The coil and microcatheter were replaced with other devices and the procedure was completed without any procedural delay or prolongagion.There was no report of any patient adverse event or complication.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10224857
Report Number3008114965-2020-00242
Device Sequence Number13601974
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot NumberL16839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/13/2020
07/28/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date07/15/2020
07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SEL PLUS 150/5CM 45TIP